Alert archive / Colorado / River Flood Warnings in 2015

River Flood Warning 25, NWS Pueblo, CO

May 31, 2015Crowley County, Otero County, Colorado

NWS Pueblo, CO issued this river flood warning at May 31, 2015, 9:35 AM MDT for Crowley County, Otero County, Colorado. It took effect at May 31, 2015, 11:44 AM MDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
May 31, 2015, 9:35 AM MDT (15:35 UTC)
In effect from
May 31, 2015, 11:44 AM MDT
Expired
Jun 1, 2015, 12:51 AM MDT
In force
13 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
Minor

Counties Crowley County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 45 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Catlin Dam (CDMC2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07119700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WGUS45 KPUB 311535
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
935 AM MDT SUN MAY 31 2015

...The National Weather Service in Pueblo has issued a Flood Warning 
for the following rivers in Colorado...

  Arkansas River Near Fowler affecting Crowley and Otero Counties.

.Recent heavy rains along the Arkansas River basin will keep river
levels running high.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC025-089-010335-
/O.NEW.KPUB.FL.W.0025.150531T1744Z-150601T0651Z/
/CDMC2.1.ER.150531T1744Z.150531T1800Z.150531T1851Z.UU/
935 AM MDT SUN MAY 31 2015

The National Weather Service in Pueblo has issued a 

* Flood Warning for 
  The Arkansas River Near Fowler.
* until late tonight.
* At  9:15 AM Sunday the stage was 7.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 8.1 feet by early this afternoon.the river will 
  fall below flood stage by early this afternoon.
* Impact...At 8.0 feet...Minor agricultural flooding occurs northeast 
  of Rocky Ford and elsewhere.

&&

LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
      3809 10387 3809 10393       

$$
1 follow-up statement
551 
WGUS85 KPUB 312221
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MDT SUN MAY 31 2015

...The Flood Warning is cancelled for the following rivers in 
Colorado...

  Arkansas River Near Fowler affecting Crowley and Otero Counties.

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River At La Junta affecting Otero County.

.The Arkansas River near Fowler is no longer expected to reach
minor flood stage.  Consequently, the Flood Warning that was
in effect for this reach of the river has been cancelled.

Water levels are expected to remain above minor flood stage
through tonight along the Arkansas River near La Junta.
Consequently, the Flood Warning for this part of the Arkansas
River remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC025-089-312251-
/O.CAN.KPUB.FL.W.0025.000000T0000Z-150601T0651Z/
/CDMC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
421 PM MDT SUN MAY 31 2015

The Flood Warning is cancelled for
  The Arkansas River Near Fowler.
* At  3:15 PM Sunday the stage was 6.8 feet.
* Flood stage is 8.0 feet.
* Forecast...The river crested below flood stage at 7.1 feet. The 
  river will fall to 6.0 feet by .
* Impact...At 7.0 feet...Minor overbank flow occurs into low spots 
  along the river channel.

&&

LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
      3809 10387 3809 10393       

$$

COC089-011021-
/O.EXT.KPUB.FL.W.0013.000000T0000Z-150602T0900Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.150601T2100Z.UU/
421 PM MDT SUN MAY 31 2015

The Flood Warning continues for
  The Arkansas River At La Junta.
* until late Monday night...Or until the warning is cancelled.
* At  3:15 PM Sunday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.6 feet by 
  early this evening. The river will fall below flood stage late 
  tomorrow afternoon.
* Impact...At 11.0 feet...Minor agricultural flooding occurs.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at May 31, 4:33 AM MDT, 5 hours 2 minutes earlier.

Area forecast discussion, May 31, 4:33 AM MDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
433 AM MDT SUN MAY 31 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 431 AM MDT SUN MAY 31 2015

A RELATIVELY TRANQUIL MORNING IS ANTICIPATED OVER THE FORECAST
DISTRICT BEFORE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOP LATER TODAY.  SOME OF THE STORMS OVER EASTERN PORTIONS LATER
TODAY/THIS EVENING HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY
SEVERE.

PRIMARY METEOROLOGICAL CONCERNS DURING THE NEAR/SHORT TERM INCLUDE
TEMPERATURES AND POPS AS WELL AS THE POTENTIAL FOR STRONG TO
MARGINALLY SEVERE STORMS OVER EASTERN SECTIONS LATER TODAY/THIS
EVENING.

RECENT NEAR/SHORT TERM PV ANALYSIS...FORECAST MODEL SOUNDINGS AND
COMPUTER SIMULATIONS INDICATE THAT UPPER RIDGING DEVELOPS OVER THE
FORECAST DISTRICT INTO TONIGHT.  ADEQUATE ATMOSPHERIC MOISTURE WILL
COMBINE WITH THE DAILY OROGRAPHIC CYCLE AND WEAK UPPER ENERGY TO
ALLOW ISOLATED TO SCATTERED INITIALLY HIGHER TERRAIN SHOWERS AND
THUNDERSTORMS TO DEVELOP THIS AFTERNOON WITH PRECIPITATION
ATTEMPTING TO MOVE ACROSS EASTERN SECTIONS OF THE FORECAST DISTRICT
FROM LATER THIS AFTERNOON INTO THIS EVENING.  SOME OF THE STORMS
THAT DEVELOP OVER EASTERN SECTIONS TODAY HAVE THE POTENTIAL TO BE ON
THE STRONG TO MARGINALLY SEVERE SIDE AS PROJECTED LOCALIZED
CAPES...LIS AND 0 TO 6 KM SHEAR VALUES NEAR 2000 J/KG...-6C AND
35 KNOTS AT TIMES RESPECTIVELY.

IN ADDITION...WARMER TEMPERATURES ARE EXPECTED TODAY(WHEN COMPARED
TO YESTERDAY) WITH MAXIMUM TEMPERATURES TODAY PROJECTED TO RUN SOME
10F TO 13F WARMER EASTERN SECTIONS AND 1F TO 6F WARMER
ELSEWHERE...WHILE MINIMUM TEMPERATURES TONIGHT SHOULD RUN SOME 1F TO
6F WARMER THAN MINIMUM TEMPERATURES NOTED THIS MORNING OVER MOST
LOCATIONS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 431 AM MDT SUN MAY 31 2015

MON...AN UPR RIDGE WL BE OVR CO BUT A WEAK DISTURBANCE IS FORECAST
TO MOVE ACRS NRN COIN THE AFTERNOON AND EVENING HOURS.  THERE WL
LIKELY BE A FEW SHOWERS AND TSTMS THAT DEVELOP OVR AND NR THE
MTNS IN THE AFTERNOON. IN THE EVENING HOURS AS THE DISTURBANCE
MOVES ACRS ERN CO...SOME SHOWERS/TSTMS MAY MOVE ACRS THE SERN
PLAINS. HIGH TEMPS ON MON ARE EXPECTED TO BE ABOVE NORMAL.

ON TUE THE UPR RIDGE GETS FLATTENED OVR THE AREA AS AN UPR TROF
MOVES INTO THE NRN U.S. ROCKIES.  THE WX OVR THE FORECAST AREA
GENERALLY LOOKS DRY...WITH EVEN WARMER HIGH TEMPS. TUE NIGHT A FRONT
DROPS SOUTHWARD INTO THE SERN CO PLAINS AS AN UPR TROF MOVES
EASTWARD INTO THE NRN PLAINS STATES. ON WED AN UPR TROF IS EXPECTED
OVR THE PAC NW WITH WEST TO SW FLOW ALOFT OVR THE FORECAST AREA AND
A WEAK UPR DISTURBANCE MOVING ACRS MAINLY NRN PORTIONS OF THE
STATE. WED GENERALLY LOOKS DRY WITH JUST SOME ISOLD OR SCT PCPN
OVR THE PIKES PEAK REGION AND THE CENTRAL MTNS IN THE AFTERNOON.
HOWEVER IN THE EVENING HOURS...THE GFS HAS A BOUNDARY MOVING SOUTH
INTO PORTIONS OF THE SERN PLAINS...WITH UPSLOPE FLOW AND PCPN
DEVELOPING.

FOR THU THE MODELS SHOW AN UPR LOW OVR CA...WITH GENERALLY DRY SW
FLOW ALOFT OVR CO AND LITTLE CHANCE FOR PCPN. HIGH TEMPS THU SHOULD
BE CLOSE TO NORMAL. ON FRI THE UPR LOW IS EXPECTED TO REMAIN OVR CA
AND THE ECMWF AND GFS ARE SHOWING MSTR AHEAD OF THIS SYSTEM MOVING
OVR CO...ALLOWING FOR BETTER PCPN CHANCES.  THE MODELS VARY ON WHAT
HAPPENS WITH THE TROF ON SAT WITH THE GFS KEEPING IT OVR SRN CA
AND THE ECMWF SHOWING IT WEAKENING AS IT MOVES INTO THE GREAT
BASIN.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 431 AM MDT SUN MAY 31 2015

VFR CONDITIONS ARE EXPECTED TO CONTINUE AT THE TAF SITES TO AROUND
17Z TO 18Z THIS MORNING...BEFORE SHOWERS AND THUNDERSTORMS DEVELOP
OVER PORTIONS OF SOUTHERN COLORADO FROM THIS AFTERNOON INTO THIS
EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...77
LONG TERM...28
AVIATION...77
Hazardous weather outlook, May 31, 6:54 AM MDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
654 AM MDT SUN MAY 31 2015

COZ058>089-093>099-011300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
654 AM MDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THIS
AFTERNOON AND EVENING. THE PRIMARY THREATS WITH THUNDERSTORMS
WILL BE BRIEF MODERATE TO HEAVY RAINFALL...HAZARDOUS LIGHTNING AND
LOCALIZED WIND GUSTS AROUND 50 MPH AT TIMES. OVER EASTERN SECTIONS
THIS AFTERNOON AND EVENING...ONE OR TWO STORMS COULD BECOME STRONG
TO MARGINALLY SEVERE...CAPABLE OF PRODUCING HAIL AROUND 1 INCH IN
DIAMETER AND WINDS GUSTS AROUND 60 MPH AT TIMES. LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE SHOULD A STRONGER STORM IMPACT BURN
SCARS OR AREAS WITH SATURATED SOILS FROM RECENT HEAVY RAINS.

IN ADDITION...AREA RIVERS AND CREEKS WILL CONTINUE TO RUN HIGH AND
FAST AT TIMES...AS RUNOFF FROM RECENT HEAVY RAINS CONTINUES TO FLOW
DOWNSTREAM. USE EXTREME CAUTION IN AND NEAR WATER WAYS AS BANKS ARE
UNSTABLE AND FAST FLOWS CAN BE DANGEROUS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...FRIDAY AND SATURDAY...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE MAINLY IN THE AFTERNOON AND EVENING
HOURS...WITH THE BEST CHANCES BEING OVER AND NEAR THE MOUNTAINS.
TUESDAY THROUGH THURSDAY...CHANCES FOR THUNDERSTORMS WILL BE
MINIMAL BUT THERE COULD BE SOME ISOLATED STORMS. THE MAIN STORM
THREATS WILL BE LIGHTNING AND WIND GUSTS UP TO 45 MPH. ON MONDAY
THERE WILL BE A CHANCE FOR ONE OR TWO SEVERE STORMS OVER THE FAR
SOUTHEAST COLORADO PLAINS...WITH ONE INCH DIAMETER HAIL OR LARGER
AND WIND GUSTS AROUND 60 MPH BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

77/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:20 PM MDTSpecial Weather StatementPUBPueblo40 min
May 31, 2:48 PM MDTSpecial Weather StatementPUBPueblo42 min
May 31, 4:12 PM MDTSpecial Weather StatementPUBCrowley33 min

Nearby

River Flood Warnings in Colorado, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.